MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ETHANOL GEN.2; ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD

ROCHE DIAGNOSTICS ETHANOL GEN.2; ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD
Catalog Number 03183777190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Calibration was last performed on (b)(6) 2023.Qc was acceptable on the day of the event.The alarm trace showed an abnormal sample probe aspiration alarm.Based on the calibration and qc data, a general reagent issue could be excluded.The root cause of the event was found to be consistent with a pre-analytical sample handling issue.
 
Event or Problem Description
There was an allegation of questionable etoh2 ethanol gen.2 results for 1 patient sample on a cobas 8000 cobas c 502 module.The initial etoh2 result was 17.4 mmol/l.The first repeat result was 14.8 mmol/l.The sample was repeated on another module and the result was 0.5 mmol/l.The sample was repeated again on the original module and the result was 0.2 mmol/l.Gas chromatography/mass spectrometry (gc/ms) testing was carried out on the sample and the etoh result was <2.The date of testing and the units of measurement were requested but not provided.The initial result was reported outside of the laboratory.The second repeat result and the result from the other module were deemed correct.The analyzer serial number is (b)(4).

Brand Name
ETHANOL GEN.2
Common Device Name
ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16819804
Report Number1823260-2023-01412
Device Sequence Number15235048
Product Code DML
UDI-Device Identifier04015630918959
UDI-Public04015630918959
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K952839
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03183777190
Device Lot Number66858801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR
Patient SexUnknown